SMITH & NEPHEW, INC. REDAPT TRIAL BODY SZ 12-15; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Back to Search Results |
| Model Number |
71354631 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
Event or Problem Description
It was reported that, during a thr surgery, the spring of a redapt trial body sz 12-15 was found to be missing and the device disassociated when attempting to trial.There was no surgical delay; however, it is unknown how the procedure was finished.No injury was reported as a consequence of this issue.
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device reveals the combination trail body, combination trial body spacer, retaining ring and wave ring came apart.The retaining ring and wave ring were not returned.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Potential factors that may have contributed to the reported event include rough handling, misuse or incorrect reprocessing.Additionally, we recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.